MAUDE Adverse Event Report: K2M, INC. NON-TAPERED TORQUE DRIVER; SIZE 10; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. NON-TAPERED TORQUE DRIVER; SIZE 10; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 201-90133
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tips of two pyrenees constrained cervical non-tapered drivers stripped intra-operatively.Surgery was successfully completed with no delay.No adverse consequences or medical intervention were reported.This report will capture the first of two drivers.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A visual inspection was performed and the driver was observed to deformed at the tip, the hexalobe is twisted at an angle between 30-60 degrees.Device history records were reviewed for the corresponding lot and no relevant manufacturing issues were identified.A review of complaint history associated with the subject lot and catalog number was performed and no adverse trends were observed.In previous correspondence it is referenced that the surgeon uses different drivers at least 2-3 days a week with 2-3 cases a day.This may indicate that wear and tear for this instrument may be the cause of the deformation.Another possible cause for this may be excessive force as it is stated from correspondence that the surgeon applies excess force to the point of almost yielding, which indicates that the surgeon may be creating a bending moment in excess of the materials yield strength which would cause the deformation on the tip.The rep also states in the correspondence that the surgeon uses an ao static connect handle with the drivers while the surgical technique states to use a torque limiting handle.Based on all the available information the most likely cause of the event was deviation from surgical technique.

Brand Name
NON-TAPERED TORQUE DRIVER; SIZE 10
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13733429
Report Number3004774118-2022-00098
Device Sequence Number4994108
Product Code LXH
UDI-Device Identifier10888857030244
UDI-Public10888857030244
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number201-90133
Device Catalogue Number201-90133
Device Lot NumberNJUA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/14/2022
Supplement Date Received by Manufacturer05/23/2022
Initial Report FDA Received Date03/11/2022
Supplement Report FDA Received Date06/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown